Journal of Differential Geometry

On Carnot-Carathéodory metrics

John Mitchell

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
J. Differential Geom. Volume 21, Number 1 (1985), 35-45.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
http://projecteuclid.org/euclid.jdg/1214439462

Mathematical Reviews number (MathSciNet)
MR806700

Zentralblatt MATH identifier
0554.53023

Subjects
Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]

Citation

Mitchell, John. On Carnot-Carathéodory metrics. Journal of Differential Geometry 21 (1985), no. 1, 35--45. http://projecteuclid.org/euclid.jdg/1214439462.


Export citation

References

  • [1] W. L. Chow, Systeme von linearen partiellen differentialgleichungen erster ordnug, Math. Ann. 117 (1939) 98-105.
  • [2] J. Dyer, A nilpotent Lie algebra with nilpotent automorphism group, Bull. Amer. Math. Soc. 76 (1970) 52-56.
  • [3] A. F. Filippov, On certain questions in the theory of optimal control, SIAM J. Control Optimization 1 (1962) 76-84.
  • [4] G. B. Folland, Applications of analysis on nilpotent groups to partial differential equations, Bull. Amer. Math. Soc. 83 (1977) 912-930.
  • [5] B. Gaveau, Principle de moindre action, propoagation de la chaleur et estimates sous-elliptiques sur certains groupes nilpotents, Acta Math. 139 (1977) 95-153.
  • [6] Roe Goodman, Nilpotent Lie groups: structure and applications to analysis, Lecture Notes in Math. Vol. 562, Springer, Berlin, 1970.
  • [7] M. Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Etudes Sci. Publ. Math. No. 53, 1981.
  • [8] M. Gromov, Structures metriques pour les varietes Riemanniennes, CEDIC, Paris, 1981.
  • [9] W. Hurewicz and H. Wallman, Dimension theory, Princeton University Press, Princeton, 1948.
  • [10] G. Metivier, Comm. Partial Differential Equations 1 (1976) 467-519.
  • [11] V. V. Nemytskii and V. V. Stepanov, Qualitative theory of ordinary differential equations, Princeton University Press, Princeton, 1960.
  • [12] Pierre Pansu, Geometrie du groupe d'eisenberg, Thesis, Universite Paris VII, 1982.
  • [13] L. P. Rothschild and E. M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137 (1976) 247-320.
  • [14] Bruno Franchi and E. Lanconelli, Une metrique associe a une classe d'operateurs elliptiques degeneres, Proceedings of the Meeting: Linear, Partial, and Pseudo-Differential Operators, Rend. Sem. Mat. Univ. E. Polytech., Torino, 1982.